Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 8, 2025, 1:03 PM PDT for Lincoln County, Nevada. It took effect at Jul 9, 2025, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2025, 1:03 PM PDT (20:03 UTC)
- In effect from
- Jul 9, 2025, 10:00 AM PDT
- Expired
- Jul 9, 2025, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4641 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930 WWUS85 KVEF 082003 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 103 PM PDT Tue Jul 8 2025 ...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING FOR NV ZONES 460 & 462 FOR LOW HUMIDITY AND STRONG WINDS. A RED FLAG WARNING IS NOW IN EFFECT FOR NV ZONE 461 ON WEDNESDAY FOR LOW HUMIDITY AND STRONG WINDS... NVZ461-090300- /O.UPG.KVEF.FW.A.0004.250709T1700Z-250710T0300Z/ /O.NEW.KVEF.FW.W.0007.250709T1700Z-250710T0300Z/ Lincoln County/Ely Dispatch- 103 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL lINCOLN COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * TIMING...10 pm to 8 pm PDT on Wednesday * WIND...South winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ460-462-090300- /O.CON.KVEF.FW.W.0006.000000T0000Z-250709T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 103 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND CENTRAL AND SOUTHERN NYE COUNTY... * TIMING...until 8 pm PDT this evening. * WIND...South winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...3 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
372 WWUS85 KVEF 082043 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 143 PM PDT Tue Jul 8 2025 ...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING FOR NV ZONES 460 & 462 FOR LOW HUMIDITY AND STRONG WINDS. A RED FLAG WARNING IS NOW IN EFFECT FOR NV ZONE 461 ON WEDNESDAY FOR LOW HUMIDITY AND STRONG WINDS... NVZ460-462-090300- /O.CON.KVEF.FW.W.0006.000000T0000Z-250709T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 143 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND CENTRAL AND SOUTHERN NYE COUNTY... * TIMING...until 8 pm PDT this evening. * WIND...South winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...3 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461-090300- /O.CON.KVEF.FW.W.0007.250709T1700Z-250710T0300Z/ Lincoln County/Ely Dispatch- 143 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL LINCOLN COUNTY... * TIMING...10 am to 8 pm PDT on Wednesday * WIND...South winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
453 WWUS85 KVEF 090232 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 732 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING FOR NV ZONE 461 ON WEDNESDAY FOR LOW HUMIDITY AND STRONG WINDS... NVZ460-462-090345- /O.EXP.KVEF.FW.W.0006.000000T0000Z-250709T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- Nye County Deserts/Las Vegas Dispatch- 732 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND CENTRAL AND SOUTHERN NYE COUNTY... Winds were beginning to decrease this evening. $$ NVZ461-091700- /O.CON.KVEF.FW.W.0007.250709T1700Z-250710T0300Z/ Lincoln County/Ely Dispatch- 732 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL LINCOLN COUNTY... * TIMING...10 am to 8 pm PDT on Wednesday * WIND...South winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
707 WWUS85 KVEF 090522 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1022 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING FOR NV ZONE 461 ON WEDNESDAY FOR LOW HUMIDITY AND STRONG WINDS... NVZ461-091700- /O.CON.KVEF.FW.W.0007.250709T1700Z-250710T0300Z/ Lincoln County/Ely Dispatch- 1022 PM PDT Tue Jul 8 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL LINCOLN COUNTY... * TIMING...10 am to 8 pm PDT on Wednesday * WIND...South winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
373 WWUS85 KVEF 091654 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 954 AM PDT Wed Jul 9 2025 ...RED FLAG WARNING FOR NV ZONE 461 ON WEDNESDAY FOR LOW HUMIDITY AND STRONG WINDS... NVZ461-100100- /O.CON.KVEF.FW.W.0007.250709T1700Z-250710T0300Z/ Lincoln County/Ely Dispatch- 954 AM PDT Wed Jul 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL LINCOLN COUNTY... * TIMING...10 am to 8 pm PDT on Wednesday * WIND...South winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Planz
063 WWUS85 KVEF 100005 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 505 PM PDT Wed Jul 9 2025 NVZ461-100300- /O.CON.KVEF.FW.W.0007.000000T0000Z-250710T0300Z/ Lincoln County/Ely Dispatch- 505 PM PDT Wed Jul 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL LINCOLN COUNTY... * TIMING...Through 8 pm PDT this evening. * WIND...South winds 20 to 25 mph with gusts up to 35 mph. * HUMIDITY...8 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
414 WWUS85 KVEF 100241 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 741 PM PDT Wed Jul 9 2025 NVZ461-100345- /O.EXP.KVEF.FW.W.0007.000000T0000Z-250710T0300Z/ Lincoln County/Ely Dispatch- 741 PM PDT Wed Jul 9 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHERN AND CENTRAL LINCOLN COUNTY... Winds were beginning to decrease this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 8, 11:03 AM PDT, 2 hours earlier. Its key messages:
- * Dry conditions and strong winds will result in critical fire weather conditions across portions of southern Nevada today and tomorrow. * Temperatures across the region will continue to increase each day through mid-week as high pressure builds over the area. An Extreme Heat Warning is in effect for southern Mohave County and the Colorado River Valley on Wednesday as temperatures peak in the eastern portions of our forecast area.
Area forecast discussion, Jul 8, 11:03 AM PDT, 2 hours before
Area Forecast Discussion National Weather Service Las Vegas NV 1103 AM PDT Tue Jul 8 2025 .KEY MESSAGES... * Dry conditions and strong winds will result in critical fire weather conditions across portions of southern Nevada today and tomorrow. * Temperatures across the region will continue to increase each day through mid-week as high pressure builds over the area. An Extreme Heat Warning is in effect for southern Mohave County and the Colorado River Valley on Wednesday as temperatures peak in the eastern portions of our forecast area. && .DISCUSSION...through this weekend. The combination of dry fuels, low humidity, and breezy southerly- to-southwesterly winds will result in critical fire weather conditions across portions of southern Nevada today and tomorrow. A Red Flag Warning is in effect for Nye and Esmeralda counties today and a Fire Weather Watch is in effect for portions of Lincoln County tomorrow. For more details, see the FIRE WEATHER section below. Temperatures will continue to increase as a high pressure ridge builds over the area. By tomorrow, southern Mohave County and the Colorado River Valley will see widespread Major (Level 3 of 4) HeatRisk. As such, the Extreme Heat Watch has been upgraded to an Extreme Heat Warning. A shortwave trough will swing through the Great Basin on Wednesday, which will result in temperatures cooling a slightly from Wednesday to Thursday. In response to the shortwave moving though to our north, we will see the ridge axis shift over the western half of our forecast area on Thursday. This will allow for temperatures across our western zones to increase as we head into the weekend. Meanwhile, our far southeastern zones will see temperatures "cool" back down to near normal as we head into the weekend before heating back up as we head into next week. && .AVIATION...For Harry Reid...For the 18Z Forecast Package... Winds will briefly remain out of the east to southeast through 20z before shifting to the southwest for the remainder of the afternoon; however, there is some potential that winds will shift earlier than 20z. Gusts to around 18-20KT are expected during the afternoon and early evening, diminishing thereafter. VFR conditions will prevail with passing mid and high clouds this afternoon and tonight, and temperatures expected to exceed 100F between 19Z-04Z, peaking at 107 around 01Z. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Light winds will shift to the south and southwest, with gusts to 15-25KT expected, though winds across the Western Mojave will maintain more of a west to occasional northwest direction through 00z before settling to the west. Gusts will not be as prevalent across the Lower Colorado River Valley, though intermittent gusts to 10-15KT are possible during the afternoon. VFR conditions will prevail with mid and high clouds this afternoon onward. && .FIRE WEATHER...15 to 25 mph southerly-to-southwesterly winds with gusts to 30 mph will pick up across Nye and Esmeralda counties this afternoon as we continue to find our selves sandwiched between low pressure to our west and high pressure building in from the east. These winds combined with afternoon relative humidities less than 15% and dry fuels will result in critical fire weather conditions for Nye and Esmeralda counties this afternoon. As such, a Red Flag Warning is in effect for the aforementioned areas from 11:00 am PDT to 8:00 pm PDT today. Dry conditions will continue with winds shifting into Lincoln County on Wednesday. Low humidity combined with 15 to 20 mph southwesterly winds gusting up to 30 mph will result in elevated fire weather danger across NV fire weather zone 460 on Wednesday. As such, a Fire Weather Watch has been issued for this zone on Wednesday. Recreation with sparks and outdoor burning is not recommended as any fires that start will develop and spread quickly. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Stessman AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:03 AM PDT | Fire Weather Watch | VEF | Lincoln | 12 hr |
| Jul 8, 1:08 AM PDT | Extreme Heat Warning | VEF | 43 hr |
Nearby
Red Flag Warnings in Nevada, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.